Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 225, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 30, 2004, 7:44 PM EDT for Erie County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2004, 7:44 PM EDT (23:44 UTC)
- Expired
- Jul 30, 2004, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, OH
The radar
The Cleveland radar (KCLE), 49 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 302344
SVRCLE
OHC043-310030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
744 PM EDT FRI JUL 30 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
* UNTIL 830 PM EDT
* AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
BERLIN HEIGHTS...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN ERIE COUNTY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4139 8253 4139 8247 4143 8238 4143 8235
4143 8235 4128 8235 4128 8246 4129 8250
4135 8257
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:27 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 30, 3:27 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 327 PM EDT FRI JUL 30 2004 .SHORT TERM (TONIGHT THRU SUNDAY)... THE REGION IS IN A MOIST SW FLOW WITH SCATTERED STRONGER CONVECTION APPROACHING FROM THE SW AT THIS TIME. CAPE VALUES HAVE RISEN TO 1000-2000J/KG OVER THE ERN HALF OF THE CWA WHILE THE WRN HALF IS FAIRLY STABLE. DEEP SFC TO 6KM SHEAR IS LESS THAN 30 KTS EAST OF CLE WHILE SHEAR NR 35 KTS PREVAIL OVER THE W. SVR WX IS POSSIBLE OVER THE ERN HALF OF THE CWA BUT THE LOW SHEAR WILL INHIBIT ORGANIZATION STRUCTURE. CAT POPS FOR TNGT SEEM REASONABLE AS A SHORT WAVE SWEEPS THROUGH THE AREA. THIS FEATURE SHIFTS EAST SAT MORNING WITH SHARP DRYING BEHIND IT. WL DROP THE CHANCE OF PCPN NEAR TOL SAT AFTERNOON. FAIR WEATHER SHOULD MOVE INTO THE REGION SAT EVE AND PERSIST INTO SUN. && .LONG TERM (MON THRU FRI)... VERY WARM AND HUMID CONDITIONS ARE EXPECTED FOR THE FIRST PART OF THE WEEK AS A HIGH DEWPOINT AIRMASS ADVECTS EASTWARD FROM THE UPPER MISSISSIPPI VALLEY. SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TUE. A COOLER AIR MASS WILL LIKELY BUILD SOUTHWARD OVER THE EASTERN GREAT LAKES LATER IN THE WEEK AND PROVIDE PLEASANT CONDITIONS WITH LOWER HUMIDITY. && .AVIATION (18Z-18Z)... SCT SHWRS/ISOLD TSTMS THIS MRNG HAD EXITED THE CWA AND MOVD OFF TO THE NE. A FEW SCT SHRA RMN OVR THE STA WI CIGS/VSBYS LIFTING. ISENT LIFT ASSOCD WI THE WK WRMFNTAL BNDRY ACRS SRN OH ALG WI THE LOW PRES TO THE SW AND THE APCHG CDFNT FROM THE NW WL PROVDE ENUF UPR DYNMCS FOR A PD OF SHWRS/TSTMS TNGT AND INTO SAT MRNG THESE SYS WL MOV E DURG THE DAY SAT AS A NEW AMS BHND THE CDFNTL PASS FILTERS IN. CIGS/VSBYS TO LWR DURG THE OVRNGT THEN LIFT AFT THE CDFNTL PASS WI THE CHANGING AMS LATE IN THE MRNG. CLRG TO BEGIN OVR THE NW PTNS LATE SAT MRNG. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...RL LONG TERM...RL AVIATION...SM
Hazardous weather outlook, Jul 30, 7:00 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 700 AM EDT FRI JUL 30 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-311100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 700 AM EDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SPC HAS INDICATED A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:48 PM EDT | Special Marine Warning | CLE | 117 min | |
| Jul 30, 7:45 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 30, 7:45 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.